Couldn't find what you looking for?

TRY OUR SEARCH!

brief case history: I am a 24 years old male, i was on variety of opiates for the better part of 2-3 years, in the last year, i began taking methadone...which was a major mistake. in any case, i weaned off methadone and to prevent withdrawals, i began taking vicodin daily for 3 weeks; i then ditched opiates all together and endured about a week of mild withdrawals with the help of various OTC drugs and supplements. 

now to the "juicy" stuff. I'm not a doctor and i do not know how this impacts females as hormones in both sexes act very differently. that being said, take this information with a grain of salt. I am a Male speaking from personal experience.

Testosterone is the king of all hormones, specifically in males....it is made in the testes and is responsible for emotions, sex drive, attitude, appetite, energy, sleep and so forth. that piece of information is key as this will help you understand some of the withdrawal symptoms. NOW, during the use of opiates for extended amounts of time, testosterone levels and production are seriously depleted ..which results in lower sex drive, less energy and motivation, etc. SO, when you stop taking opiates and endure the withdrawals, your body will be rebooting itself, there will be a lack of balance of your total biology for some time.

this is where my experience played a role in my understanding of what happens to the body during detox. after a week of withdrawals, i began experiencing restlessness, break outs and really oily skin on my face, and energy i didn't know what to do with. because my body was out of balance, i was in a state of "limbo": i was energetic and tired at the same time. i talked to my doctor and as it turns out, my testosterone levels were Through the Roof! upon detox, and opiates out of my system, by body began producing testosterone at near dangerous levels...its like going through puberty again! now...this is both good and bad. too much testosterone can result in the possibility of testicular cancer, and this isn't me trying to scare you...every single individuals experience varies, no two are alike. anyway...now for the good news. after a week of being lethargic yet restless and having little sleep, i forced myself to go to the gym. BEST DECISION EVER. your body is producing all this testosterone post-opiates, might as well put it to use. i KNOW how it feels to get up and drag ur arss to the gym, but i promise you that it will be revitalizing. 

i did some basic stretching and work outs and got myself some heavy duty protein. i also learned that testosterone is most easily and directly distributed to your legs which could be a factor that plays a role in RLS. think about it, testosterone production sky rockets, testosterone is responsible for energy, youre not putting that energy to use and therefore drives ur legs crazy when all you do is lay around and do a whole lot of nothing. anyway, i did some basic work outs, came home, loaded up on vitamins and drank a nutritious protein shake and that night, i slept like a Rock. the next day i felt like a million bucks...but because i've been on methadone for a year, to this day (37 days post methadone) i still experience very very mild but noticeable symptoms of w/d (hot flashes and stuff).

after FORCING myself to get up and go to the gym, i've gotten out of my state of "limbo" i am energetic during the day and sleep significantly better at night. 

The KEY here is: know your body, understand it. you may be sober, but FAR from normal. so it is crucial to do whatever it takes to help your body regain that balance. 

Hope this helps. 

Loading...

Hello Frasier, I'm a 41 year old male and I was abusing up to 140mg of oxy a day for 1 1/2 years. I wanted to let you know that I unequivocally agree with everything you've posted here! Thank you for sharing your info!! My experience(s) have been so so similar and I had came up with almost identical beliefs about how my body felt like it was, as you put, "rebooting!" 

Reply

Loading...

It is true I'm 34 and was doing 2 to 3 grams of heroin a day. I went cold turkey had my blood tested on week one and week 4. My testosterone when from a 80 year old man to a 20 year old.
Reply

Loading...

Same for me! After quitting 10 years low dose Subutex (I was already working out a couple of years before quitting) my Testosterone skyrocket (took salvia test) and I gained 10 kg (mostly muscle). Not to mention sexdrive. Also took Pine pollen, Ginseng and Ashwagandha.

Reply

Loading...

I have a similar issue- After 12 years (wasted) on opiates, last 6 on morphine (which isn't as addicting as oxy). I'm about 10 days clean. Still have mild cravings, but my lido is going crazy. To complicate things, I had a Pituitary tumor removed about 5 years ago, and I've been giving myself testosterone injections bi weekly- I need to get it checked because it must be very high ??
Reply

Loading...

I know this is old by a year or so... Long and Short... 44 stopped methadone ... After on and off narcotics use for a decade - meth. 5 years jumped at 20mg... Rough month ... BUT... One magic cure for a PAWS body... Sex, self love or safely otherwise!! My 44 year old female detoxed body is INSANELY awake..: it helps raise natural endorphins to a level of ok-ness even good ... Seriously a great gift the body gives for natural healing. !!
Reply

Loading...